Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Elliptic curve cryptosystems


Author: Neal Koblitz
Journal: Math. Comp. 48 (1987), 203-209
MSC: Primary 94A60; Secondary 11T71, 11Y16, 68P25
MathSciNet review: 866109
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss analogs based on elliptic curves over finite fields of public key cryptosystems which use the multiplicative group of a finite field. These elliptic curve cryptosystems may be more secure, because the analog of the discrete logarithm problem on elliptic curves is likely to be harder than the classical discrete logarithm problem, especially over $ {\text{GF}}({2^n})$. We discuss the question of primitive points on an elliptic curve modulo p, and give a theorem on nonsmoothness of the order of the cyclic subgroup generated by a global point.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 94A60, 11T71, 11Y16, 68P25

Retrieve articles in all journals with MSC: 94A60, 11T71, 11Y16, 68P25


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1987-0866109-5
PII: S 0025-5718(1987)0866109-5
Article copyright: © Copyright 1987 American Mathematical Society